Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jan 5, 2005, 5:55 AM CST for Washington County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2005, 5:55 AM CST (11:55 UTC)
- Expired
- Jan 5, 2005, 8:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 316 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 051157 FFWTSA OKC147-051400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 555 AM CST WED JAN 5 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN NORTHEAST OKLAHOMA * UNTIL 800 AM CST * AT 553 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN OVER WASHINGTON COUNTY...MOVING NORTHEAST AT 35 MPH. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...BARTLESVILLE...DEWEY AND COPAN. RADAR INDICATES THAT AROUND 1 INCH OF RAIN HAS ALREADY FALLEN OVER THE WARNED AREA. ANOTHER 1 INCH OF RAIN WILL BE POSSIBLE THROUGH 800 AM CST. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3645 9602 3646 9581 3701 9579 3699 9600 $$
1 follow-up statement
000 WGUS74 KTSA 051405 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 803 AM CST WED JAN 5 2005 OKC147-051413- WASHINGTON OK- 803 AM CST WED JAN 5 2005 ...THE FLASH FLOOD WARNING FOR WASHINGTON COUNTY EXPIRES AT 800 AM CST... THE HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA...NO REPORTS OF FLASH FLOODING HAS BEEN RECIEVED BY THE NATIONAOL WEATHER SERVICE. HOWEVER LIGHT RAIN....INCLUDING SOME SLEET AND FREEZING RAIN IN NORTHERN AND WESTERN WASHINGTON COUNTY...IS BEING REPORTED. THE ADDITIONAL RAIN IS UNLIKELY TO PRODUCE FLASH FLOODING...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3645 9602 3646 9581 3701 9579 3699 9600 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jan 5, 4:29 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 5, 4:29 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 429 AM CST WED JAN 5 2005 WE WILL EXPAND THE WINTER STORM WARNING AS SIGNIFICANT PRECIPITATION WILL CONTINUE THROUGH THE MORNING AS TEMPERATURES CONTINUE TO FALL. THE NEW WARNING WILL BE IN EFFECT FOR PAWNEE...OSAGE..WASHINGTON... NOWATA AND CRAIG COUNTIES. WE WILL ISSUE AND ADVISORY FOR CREEK...TULSA...ROGERS AND OTTAWA COUNTIES. GREATEST THREAT FOR DAMAGING ICE IN THE WARNING AREA WILL BE IN THE NORTHERN SECTIONS OF THE WARNED COUNTIES...AND LIKEWISE IN THE ADVISORY THE GREATEST POTENTIAL WILL BE IN THE NORTHERN SECTIONS OF THE COUNTIES INVOLVED. A DRY SLOT WILL ROTATE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AND WILL SHUT DOWN THE PRECIP...SO WILL MENTION CHANCES FOR SOME WINTERY PRECIP SOUTH AND EAST OF THE ADVISORY AREAS BUT WE WILL WAIT AND SEE IF THE ADVISORY SHOULD BE EXPANDED. AS COLDER AIR WORKS IN SOME SLEET WILL DEVELOP IN NORTHEAST OKLAHOMA...THE PRECIP COULD EVEN END AS SNOW...BUT DRYING ALOFT SUGGESTS MORE OF A FREEZING DRIZZLE THREAT AS THE PRECIP ENDS. WE WILL ALSO CONTINUE THE FLASH FLOOD WATCH FOR TODAY AS POCKETS OF HEAVY RAIN AND THUNDER WILL CONTINUE IN NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...SOME FLARE UP OF RAIN COULD ALSO OCCUR ALONG THE FRONT IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS SO NOTHING OF THE WATCH WILL BE CHANGED. THE PRECIP SHOULD END LATE TODAY OR EARLY THIS EVENING AS THE DRY AIR WORKS IN. PRELIM NUMBERS: TUL 32 13 27 25 / 100 5 0 0 FSM 48 23 33 25 / 100 10 0 5 MLC 39 15 31 29 / 100 5 0 5 BVO 29 8 26 19 / 100 5 0 0 FYV 43 16 28 23 / 100 10 0 0 BYV 44 16 29 22 / 100 20 0 0 MKO 37 15 30 24 / 100 5 0 0 MIO 33 10 25 21 / 100 5 0 0 F10 36 15 30 25 / 100 5 0 0 HHW 57 23 37 31 / 90 10 0 10 FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES OKZ049... OKZ053>076. WINTERSTORM WARNING TODAY FOR ZONES OKZ054>057...059. WINTER WEATHER ADVISORY FOR TODAY FOR ZONES OKZ058...060...061...064.
Hazardous weather outlook, Jan 5, 5:00 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CST WED JAN 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST WED JAN 5 2005 ...SIGNIFICANT ICING POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA TODAY... ...FLASH WATCH WATCH CONTINUES FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH NOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER. ICE ACCUMULATION. RISK...ELEVATED. AREA...MAINLY NORTH AND WEST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... SIGNIFICANT ICE AMOUNTS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA NORTH AND WEST OF INTERSTATE 44. FREEZING RAIN WILL DEVELOP THIS MORNING ACROSS NORTHEAST OKLAHOMA AS COLD AIR SURGES INTO THE AREA FROM THE NORTH WHILE WARM AIR ALOFT OVERRUNS THE SHALLOW COLD AIRMASS. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE PLAINS WILL PROVIDE ADDITIONAL LIFT. ICE ACCUMULATIONS IN EXCESS OF 1/4 INCH WILL BE POSSIBLE ACROSS OSAGE...PAWNEE...WASHINGTON... NOWATA AND CRAIG COUNTIES. LESSER AMOUNTS OF ICE WILL BE POSSIBLE IN CREEK...TULSA...ROGERS...OTTAWA COUNTIES. RAIN IS EXPECTED TO BE THE MAIN TYPE OF PRECIPITATION ACROSS THE REMAINDER OF THE AREA WITH A FEW EMBEDDED THUNDERSTORMS. THE PRECIPITATION IS EXPECTED TO END THIS EVENING AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. THE THREAT FOR FLASH FLOODING WILL CONTINUE AS THE GROUND REMAINS SATURATED FROM PREVIOUS RAINS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED. HOWEVER...EMERGENCY MANAGEMENT GROUPS SHOULD BE AWARE OF THE FLASH FLOOD AND WINTER WEATHER THREATS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS EXTENDED DISCUSSION... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH ON THURSDAY KEEPING TEMPERATURES CONSIDERABLY COOLER THAN THEY HAVE BEEN OVER THE PAST FEW DAYS. THERE WILL BE A CHANCE OF RAIN ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ON FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE TEXAS COAST AND MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 5:15 AM CST | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Jan 5, 6:32 AM CST | Flash Flood Warning | TSA | Delaware | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.